Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 5, NWS Marquette, MI

June 6, 200812 counties in Michigan

NWS Marquette, MI issued this wind advisory at Jun 6, 2008, 4:19 AM EDT for 12 counties in Michigan. It took effect at Jun 6, 2008, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 4:19 AM EDT (08:19 UTC)
In effect from
Jun 6, 2008, 2:00 PM EDT
Expired
Jun 6, 2008, 8:00 PM EDT
In force
6 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 26 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 060819
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
419 AM EDT FRI JUN 6 2008

...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON AND EARLY EVENING...

.STRONG SOUTH WINDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
AS DEEP LOW PRESSURE OVER EASTERN SOUTH DAKOTA LIFTS THROUGH NORTHWEST
MINNESOTA TODAY.

MIZ002-004>007-009>014-084-085-061630-
/O.NEW.KMQT.WI.Y.0005.080606T1800Z-080607T0000Z/
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ONTONAGON...LANSE...MARQUETTE...
MUNISING...NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...
MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...
SENEY
419 AM EDT FRI JUN 6 2008 /319 AM CDT FRI JUN 6 2008/

...WIND ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND
EARLY EVENING WITH A FEW GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLB
1 follow-up statement
000 
WWUS73 KMQT 061630
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1230 PM EDT FRI JUN 6 2008

...STRONG SOUTH WINDS EXPECTED INTO EARLY THIS EVENING...

.STRONG SOUTH WINDS ARE EXPECTED THROUGH EARLY THIS EVENING AS
AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER EASTERN SOUTH
DAKOTA LIFTS THROUGH NORTHWEST MINNESOTA.

MIZ002-004>007-009>014-084-085-070000-
/O.CON.KMQT.WI.Y.0005.080606T1800Z-080607T0000Z/
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ONTONAGON...LANSE...MARQUETTE...
MUNISING...NEWBERRY...IRONWOOD...IRON RIVER...IRON MOUNTAIN...
MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...KENTON...SIDNAW...
SENEY
1230 PM EDT FRI JUN 6 2008 /1130 AM CDT FRI JUN 6 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE CONTINUES THE WIND 
ADVISORY...WHICH REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING.

SOUTH WINDS WILL INCREASE TO 25 TO 30 MPH EARLY THIS AFTERNOON AND
REMAIN STRONG THROUGH EARLY THIS EVENING. A FEW WIND GUSTS OF 45
TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jun 6, 4:08 AM EDT, 11 minutes earlier.

Area forecast discussion, Jun 6, 4:08 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
408 AM EDT FRI JUN 6 2008

.DISCUSSION...

...MAIN FORECAST CONCERN IS STRONG GRADIENT WINDS TODAY AND SEVERE
POTENTIAL FOR THIS AFTERNOON AND TOMORROW AFTN/EVENING...

FOR THIS MORNING...HEAVIEST PRECIPITATION LOOKS TO REMAIN OVER THE
FAR WESTERN AREAS OF LAKE SUPERIOR. THIS LINES UP WELL WITH THE BEST
DYNAMICS LOCATED ALONG THE WARM FRONT AND NORTH OF THE MAIN LOW.
MODIFIED WEATHER WORDING FOR LIKELY SHOWERS AND ONLY A CHANCE FOR
THUNDERSTORMS ACROSS THE WEST HALF WITH JUST A CHANCE ACROSS THE
EAST.

DIDN/T MAKE ANY BIG CHANGES TO THE WEATHER GRIDS FOR THIS
AFTERNOON...LEFT THE GENERAL IDEA FROM INHERITED FCST WHICH IS
HIGHER POPS ACROSS THE WEST...HOWEVER DID MOVE HIGHER POPS A BIT
FURTHER EAST. ANY STORMS THAT WOULD DEVELOP HAVE THE POTENTIAL TO
GENERATE STRONG AND PERHAPS DAMAGING WINDS. SOUNDINGS ACROSS THE
AREA SHOW INVERTED V PROFILE AND ARE WELL MIXED TO 800MB. IN
ADDITION...CONVECTIVE TEMPS. ACROSS THE WEST HALF OF UPPER MICHIGAN
ARE ONLY IN THE MID 70S WHICH SHOULDN/T BE HARD TO REACH TODAY.
STILL THINK CAP MAY BE TOO STRONG TO OVERCOME ACROSS THE EAST
HALF...MAINLY EAST OF A LINE FROM MARQUETTE TO MENOMINEE.

OVERNIGHT THE WARM FRONT WILL HAVE MOVED WELL NORTH OF LAKE
SUPERIOR...STRONG SOUTHWESTERLY FLOW WILL ALLOW FOR MID LEVEL
DRYING...THIS WARRANTED A REDUCTION IN POPS OVERNIGHT. ALSO
INCREASED MIN TEMPS IN DOWNSLOPE AREAS...ONT...BIG BAY AND MQT
CITY...AS STRONG SOUTHWESTERLY WINDS CONTINUE. INCREASED POPS FOR
TOMORROW AFTERNOON AND EVENING. BY LATE TOMORROW MORNING STRONG
STRAIGHT UPPER LEVEL JET...115KT+...WILL MOVE OVER THE UPPER GREAT
LAKES AND PROVIDE SOME LIFT...WHILE MAIN FORCING IS CONFINED AHEAD
OF THE COLD FRONT PROGGED TO PASS THROUGH FA TOMORROW EVENING/NIGHT.
STRONG SHEAR...INSTABILITY AND 850 THETA-E RIDGING MOVING INTO THE
FA DURING THIS TIME WILL LEAD TO THE FORMATION OF WELL ORGANIZED
CONVECTION. MAIN CONCERN CONTINUES TO BE DAMAGING WINDS DURING THIS
TIME.
&&

.AVIATION (FOR THE 06Z TAF ISSUANCE)...

WARM FRONT EXTENDING FROM THE CNTRL PLAINS INTO THE LWR GREAT LAKES
WILL LIFT N OVERNIGHT...MOVING N OF UPPER MI BY FRI MORNING. WITH
WARM FRONT S OF BOTH TAF SITES OVERNIGHT AND A ENE FLOW
PREVAILING...LIFR TO VLIFR CIGS/VSBSY WILL LIKELY BE THE RULE AT
KSAW FOR MUCH OF THE FCST PERIOD OVERNIGHT THROUGH MID MORNING.
EXPECT VSBYS TO FALL NEAR IFR AT KCMX OVERNIGHT AS WARM FRONT DRAWS
CLOSER AND FLOW BECOMES MORE ERLY AND BRINGS IN FOG FROM THE LAKE.
THE CIGS AT KCMX ARE LIFR NOW. LOOK FOR IMPROVING VSBYS AND CIGS BY
LATE FRI MORNING AS BETTER MIXING OCCURS IN THE WAKE OF THE WARM
FRONT FOR BOTH SITES. WINDS WILL GET GUSTY LATE IN THE MORNING TO
THE EVENING AT KSAW AND IN THE MORNING AT KCMX. ADDED LLWS FRI NIGHT
WITH LLJ OFF THE SURFACE. CONDITIONS WILL GO TO VFR FRI AFTERNOON AT
BOTH SITES.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

DEEP LOW PRES FOR JUNE OVER CENTRAL NEBRASKA WILL TRACK NE REACHING
EXTREME NW MN FRI AFTN AND HUDSON BAY SAT. AS WARM FRONT AND PRES
FALLS LIFT N TOWARD LAKE SUPERIOR TONIGHT...EXPECT E TO NE WINDS TO
INCREASE THIS AFTN AND TONIGHT. INITIALLY...INCREASE WILL BE MOST
DRAMATIC OVER WRN LAKE SUPERIOR WHERE FUNNELING/CONVERGENCE WILL
ENHANCE ERLY WINDS. SUSTAINED GUSTS TO 30KT APPEAR LIKELY THERE
TONIGHT WITH A PERIOD OF E TO NE GALE FORCE GUSTS TO 35 KT FOR A
TIME TONIGHT BTWN THE APOSTLE ISLANDS AND THE MN N SHORE. AS THE
WARM FRONT LIFTS N OF THE LAKE...WINDS WILL DIMINISH OVER THE OPEN
WATERS OF WRN LAKE SUPERIOR FRI WITH AS IS TYPICAL WITH SRLY FLOW OF
WARM AIR OVER COLD WATERS. IN TURN THOUGH SUSTAINED S-SE WINDS WILL
PICK UP TO 30 KT OVER ERN LAKE SUPERIOR AS PRES FALLS OCCUR NORTH OF
THE LAKE AHEAD OF THE APPROACHING LOW. IT IS POSSIBLE THAT THERE MAY
BE GALE FORCE GUSTS TO 35KT OVER ERN LAKE SUPERIOR FRI.

ARRIVAL OF A MORE HUMID AIRMASS ALONG WITH SHOWERS/THUNDERSTORMS AT
TIMES WARRANTS INCLUSION OF FOG IN FCST. AFTER COLD FRONT PASSES FRI
EVENING...WINDS WILL INCREASE AGAIN OVER WRN LAKE SUPERIOR. MAY SEE
SOME SW GALE FORCE GUSTS BTWN THE KEWEENAW AND ISLE ROYALE. WINDS
WILL DIMINISH ACROSS THE LAKE SAT...ESPECIALLY OVER WRN LAKE
SUPERIOR. WINDS WILL BE DIFFICULT TO DISCERN FOR SUN/MON TIME FRAME
DUE TO UNCERTAINTY IN TIMING/LOCATION OF ADDITIONAL WAVES OF LOW
PRES MOVING NE FROM THE PLAINS.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR MIZ002-004>007-009>-14-084-085.

&&

DISCUSSION...PEARSON
AVIATION...JLB
MARINE...VOSS
Hazardous weather outlook, Jun 5, 4:25 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
425 PM EDT THU JUN 5 2008

MIZ001>007-009>014-084-085-062030-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
425 PM EDT THU JUN 5 2008 /325 PM CDT THU JUN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY BY LATE THIS EVENING AND AFTER
MIDNIGHT TONIGHT. SOME STORMS MAY PRODUCE LARGE HAIL...ESPECIALLY
OVER THE WEST HALF OF UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...SATURDAY
THROUGH TUESDAY...AND AGAIN ON WEDNESDAY.

SEVERE THUNDERSTORMS WITH THE POTENTIAL TO CAUSE DAMAGING WINDS
AND POSSIBLY A TORNADO ARE POSSIBLE ON FRIDAY AFTERNOON AND EARLY
EVENING...MAINLY WEST OF A LINE FROM MUNISING TO ESCANABA. ANOTHER
ROUND OF SEVERE THUNDERSTORMS MAY THREATEN WEST AND CENTRAL UPPER
MICHIGAN LATE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY AND
AGAIN LATE SATURDAY AND SATURDAY NIGHT.

LSZ162-240>251-263>267-062030-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
425 PM EDT THU JUN 5 2008 /325 PM CDT THU JUN 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY BY LATE THIS EVENING AND
CONTINUING OVERNIGHT. SOME STORMS MAY PRODUCE LARGE
HAIL...ESPECIALLY OVER THE WEST HALF OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY...THEN ACROSS THE EAST HALF OF
LAKE SUPERIOR FRIDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN
SATURDAY MORNING OVER WESTERN LAKE SUPERIOR...AND OVER THE ENTIRE
LAKE SATURDAY AFTERNOON THROUGH WEDNESDAY.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-062030-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
425 PM EDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY BY LATE THIS EVENING AND AFTER
MIDNIGHT TONIGHT. AN ISOLATED STORM MAY PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. A CHANCE OF
MORE THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DLG

In the hours before

Special weather statement, Jun 5, 11:13 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1113 PM EDT THU JUN 5 2008

MIZ010-060345-
IRON-
1013 PM CDT THU JUN 5 2008

...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1045 PM CDT...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PHELPS...OR 16 MILES WEST
OF IRON RIVER.  THIS STORM WAS MOVING NORTH AT 45 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GOLDEN LAKE.
  GIBBS CITY.
  PAINT LAKE.
  PERCH LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRC
Special weather statement, Jun 6, 12:37 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1237 AM EDT FRI JUN 6 2008

MIZ005-060515-
MARQUETTE-
1237 AM EDT FRI JUN 6 2008

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 115 AM EDT...

AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF ISHPEMING.  THIS STORM WAS
MOVING NORTHEAST AT 37 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BIG BASS LAKE.
  NATIONAL MINE.
  PALMER.
  NEGAUNEE.
  TROWBRIDGE PARK.
  MARQUETTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MICHELS
Special weather statement, Jun 6, 12:59 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1259 AM EDT FRI JUN 6 2008

MIZ005-006-060545-
ALGER-MARQUETTE-
1259 AM EDT FRI JUN 6 2008

...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL
145 AM EDT...

AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARVEY...OR 5 MILES SOUTH OF MARQUETTE.
THIS STORM WAS MOVING NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HARVEY.
  BEAVER GROVE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MICHELS
Special weather statement, Jun 6, 1:01 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
101 AM EDT FRI JUN 6 2008

MIZ006-013-060545-
ALGER-DELTA-
101 AM EDT FRI JUN 6 2008

...SIGNIFICANT WEATHER ALERT FOR ALGER AND DELTA COUNTIES UNTIL 145
AM EDT...

AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF ROCK...OR 29 MILES SOUTH OF
MARQUETTE.  THIS STORM WAS MOVING NORTHEAST AT 26 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LATHROP.
  KIVA.
  TRENARY.
  TRAUNIK.
  SUNDELL.
  EBEN JUNCTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MICHELS

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.